Alert archive / California / Wind Advisories in 2020
Wind Advisory 80, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 8, 2020, 11:59 AM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2020, 11:59 AM PST (19:59 UTC)
- Expired
- Dec 8, 2020, 3:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
917 WWUS76 KLOX 081959 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1159 AM PST Tue Dec 8 2020 CAZ053-054-082300- /O.EXP.KLOX.HW.W.0014.000000T0000Z-201208T2000Z/ /O.EXB.KLOX.WI.Y.0079.201208T2000Z-201208T2300Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1159 AM PST Tue Dec 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ046-082300- /O.EXP.KLOX.HW.W.0014.000000T0000Z-201208T2000Z/ /O.NEW.KLOX.WI.Y.0080.201208T2000Z-201208T2300Z/ Santa Monica Mountains Recreational Area- 1159 AM PST Tue Dec 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Santa Monica Mountains. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ548-082100- /O.EXP.KLOX.WI.Y.0079.000000T0000Z-201208T2000Z/ Los Angeles County San Gabriel Valley- Including the cities of Pasadena, San Gabriel, and Pomona 1159 AM PST Tue Dec 8 2020 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... Local northeast winds 15 to 25 mph are possible near the foothills through the afternoon. $$ CAZ052-082100- /O.EXP.KLOX.WI.Y.0079.000000T0000Z-201208T2000Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1159 AM PST Tue Dec 8 2020 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... East winds 15 to 25 mph with local gusts to 35 mph are possible through the afternoon. $$ CAZ044-045-088-082300- /O.EXT.KLOX.WI.Y.0079.000000T0000Z-201208T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, and Valencia 1159 AM PST Tue Dec 8 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Santa Clarita Valley, Ventura County Interior Valleys and Ventura County Coastal Valleys. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways will be affected by gusty cross winds. This includes the 23, 101, 118 and Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ547-082300- /O.EXT.KLOX.WI.Y.0079.000000T0000Z-201208T2300Z/ Los Angeles County San Fernando Valley- Including the cities of Woodland Hills, Northridge, Burbank, and Universal City 1159 AM PST Tue Dec 8 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph, strongest north and west hills. * WHERE...San Fernando Valley. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways will be affected by gusty cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ040-041-082300- /O.EXT.KLOX.WI.Y.0079.000000T0000Z-201208T2300Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 1159 AM PST Tue Dec 8 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph expected, strongest in the hills. * WHERE...Ventura County Coast and Los Angeles County Coast including Downtown Los Angeles. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways will be affected by gusty cross winds. This includes Highway 101 and Pacific Coast Highway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MW
1 follow-up statement
310 WWUS76 KLOX 082300 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 300 PM PST Tue Dec 8 2020 CAZ044-045-088-090000- /O.EXP.KLOX.WI.Y.0079.000000T0000Z-201208T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, and Valencia 300 PM PST Tue Dec 8 2020 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Winds have largely diminished below advisory level. Local gusts to 35 mph are possible through the evening. $$ CAZ547-090000- /O.EXP.KLOX.WI.Y.0079.000000T0000Z-201208T2300Z/ Los Angeles County San Fernando Valley- Including the cities of Woodland Hills, Northridge, Burbank, and Universal City 300 PM PST Tue Dec 8 2020 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Winds have largely diminished below advisory level. Local gusts to 35 mph are possible through the evening. $$ CAZ040-041-090000- /O.EXP.KLOX.WI.Y.0079.000000T0000Z-201208T2300Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 300 PM PST Tue Dec 8 2020 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Winds have largely diminished below advisory level. Local gusts to 35 mph are possible through the evening. $$ CAZ053-054-090000- /O.EXP.KLOX.WI.Y.0079.000000T0000Z-201208T2300Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 300 PM PST Tue Dec 8 2020 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Winds have largely diminished below advisory level. Local gusts to 45 mph are possible through the evening. $$ CAZ046-090000- /O.EXP.KLOX.WI.Y.0080.000000T0000Z-201208T2300Z/ Santa Monica Mountains Recreational Area- 300 PM PST Tue Dec 8 2020 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Winds have largely diminished below advisory level. Local gusts to 45 mph are possible through the evening. $$ Stewart
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 8, 9:40 AM PST, 2 hours 19 minutes earlier.
Area forecast discussion, Dec 8, 9:40 AM PST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
940 AM PST Tue Dec 8 2020
Updated Fire Discussion
.SYNOPSIS...08/204 AM.
There will be moderate to strong Santa Ana winds this morning with
dry conditions across the region and high temperatures many
degrees above normal. A cooling trend is expected Wednesday with
all areas back to normal temperatures by the end of the week. Some
warming expected over the weekend.
&&
.SHORT TERM (TDY-THU)...08/919 AM.
Still breezy out there but generally down a notch or two from
yesterday. Still could get another little burst in the mid to late
morning hours but generally the worst is over in terms of the
winds. All advisories and warnings are expected to end at noon
today with just some lingering northeast/east breezes into
Wednesday morning. High clouds continue to spin around the upper
low but they should clear enough to help boost temps well into the
80s today with the offshore flow. Could be some near record highs
today.
***From Previous Discussion***
While winds are certainly the main weather story today people may
talk more about the temperatures. At 300 am many locations were
reporting temps in the upper 60s to the mid 70s. These
extraordinary overnight low will really allow for a fast start to
todays max temps which will not be tempered by much if any sea
breeze. Almost all coast and vly locations will have highs in the
80s and there will likely be 1 or 2 90 degree readings. Most coast
and vly max temps will be 15 to 20 degrees above normal.
Clouds will be tricky today as large swath of mid level clouds is
rotating around the upper low to the south. Most of LA and VTA
counties will be most cloudy this morning while most of SBA and
SLO counties remain clear. It is likely that the upper low will
pull these clouds southward in the afternoon...resulting in a
sunnier afternoon. Still a chc however that the mid level
cloudiness will linger well into the afternoon.
Needless to say with all of the winds, hot temps and very dry air
there will be very dangerous fire conditions. Please see the Fire
Section below as well as the product LAXRFWLOX for all the fire
details.
The upper low will move to the east on Wednesday. There will still
be offshore flow and there will be some canyon winds but nothing
at advisory levels. Skies will be partly cloudy as some mid level
clouds will continue over the area. The offshore flow in the
morning will be 3 to 4 mb weaker than this morning and the flow
will turn weakly onshore in the afternoon. The seabreeze will
lower most max temps across the coasts and vlys by 8 to 16
degrees.
Onshore flow and an eddy will bring low clouds to most coastal
areas on Wednesday night.
Brisk NW flow will set up over the state on Thursday. There will
be onshore flow both the north and east. By afternoon there will
be over 5 MB of onshore flow to the east. There will be another 10
degrees of cooling and the max temps across the coasts and vlys
will fall to below normal.
.LONG TERM (FRI-MON)...08/318 AM.
Onshore flow continues Friday as the front side of an upper low
moves in to the state. The onshore flow and weak eddy will bring
low clouds to the most of the coastal areas and perhaps the San
Gabriel Vly as well. The interior will cool some while there will
be little change in temps across the coasts and vlys.
Ridging will move into the state for the weekend. Offshore flow
will develop from the east and esp the north. There will be
sundowners and I-5 corridor winds both Friday night and Saturday
night. The wind gusts will flirt with advisory levels. The
offshore push will keep the low clouds away but there will be
enough mid and high clouds pushing through the ridge to create
partly cloudy skies and perhaps even mostly cloudy skies north of
Pt Conception. There will be warming each day but esp Saturday. By
Sunday max temps will be 5 to 10 degrees above normal with most
cst/vly max temps in the 70s.
The GFS and EC were in good agreement all the way through Sunday
but diverge on Monday. The general ensemble consensus is that
Monday will be a little cooler with slightly weaker offshore flow.
&&
.AVIATION...08/1719Z.
At 1655Z at KLAX, there was no marine layer. There was a sfc
based inversion with a top of 800 ft and a temp of 23 C.
High confidence in VFR conditions at all sites.
Moderate confidence in wind forecast through 21Z. Wind speeds may
actually need to be lowered in some locations as the latest speeds
are lower than earlier forecast.
KLAX...High confidence in VFR conditions and moderate confidence
in wind. East winds will likely remain below 8 kt. Turbulence and
LLWS up to 20kt are possible through 21Z.
KBUR...High confidence in VFR conditions and moderate confidence
in wind. North to northeast winds may be 10 kt lighter than
forecast. Turbulence and LLWS up to 20kt are possible through
21Z.
&&
.MARINE...08/911 AM.
High confidence in the continuation of Small Craft Level seas
throughout the outer waters and inner waters north of Pt.
Conception through Wednesday afternoon. There is a good chance of
either Small Craft Level seas or winds for the outer waters north
of Santa Cruz Island into Thursday and Friday. As seas decrease
to around 10 feet Wednesday night, winds are forecast to increase
Thursday to Small Craft Advisory levels but will wait for further
guidance before extending the Small Craft Advisory further.
For the waters inside the California Bight, moderate confidence
in downgrading the highlights from Gale Warning to Small Craft
Advisory as none of the observations show winds strong enough to
warrant a Gale Warning. However, gusty winds continue and the
Small Craft Advisory continues through 3 pm this afternoon.
Additionally, a large westerly swell also continues in the inner
waters so the seas will continue to present rough conditions.
After today, good confidence that winds and seas will remain
below SCA levels through the rest of the week, except for the
western Santa Barbara Channel where SCA level winds may be
possible Thu and Fri evenings.
A large, long period west to northwest swell will continue to
affect the waters through early Wednesday, then will slowly
diminish but stay elevated through late in the week. The swell
will peak today at 14 to 17 feet off the Central Coast and to 6
to 9 feet from Santa Barbara to Orange County. This will create
large hazardous breaking waves near shore, including the Morro Bay
and Ventura Harbor entrances. While this long period swell will
be dominant, there will also be short period waves on top of it
where the gusty NE winds are blowing. A Marine Weather Statement
is in effect for all the waters through 10am today.
&&
.BEACHES...08/915 AM.
A large and long period west to northwest swell will continue
moving through the coastal waters through Wednesday. The
forerunner waves will have periods longer than 20 seconds through
early today. Breaking waves of 16 and 22 feet will arrive along
the Central Coast during the peak of the surf today, with surf of
6 to 12 feet with local sets to 15 feet along portions of the
beaches of Los Angeles, Ventura, and 5 to 8 feet along southern
Santa Barbara counties, arriving this evening. The ending times of
the High Surf Warning/Advisory on Wednesday may need some
adjustment on the next statement issuance, otherwise there is
little change in expected conditions.
Surf of 20 feet and greater can damage coastal structures like
piers and jetties, so a High Surf Warning is in effect for the
Central Coast. Otherwise, High Surf Advisories are in effect for
the remaining beaches. Dangerous rip currents will develop at most
beaches. Widespread northeast to east winds will occur through
early Tuesday afternoon as well, which could amplify some waves.
Vulnerable harbor entrances such as Morro Bay and Ventura have a
history of dangerous breaking waves under such conditions. High
tides should stay below 5 feet during the event, so the threat of
coastal flooding is minimal.
&&
.FIRE WEATHER...08/939 AM.
No changes expected to the current Red Flag Warnings. Moderate
northeast to east winds will continue over areas that typically
see offshore winds, but also impacting some rarer areas that
usually do not like much of San Luis Obispo and Santa Barbara
Counties. The winds peaked yesterday, but gusts between 20 to 40
mph will continue into this afternoon, with isolated gusts to 50
mph this morning. Humidities between 5 and 10 percent will be
common today. With the current state of the extremely dry fuels,
moderate winds, and low humidities, Red Flag Warnings will remain
in effect over most areas.
We are urging the public to be extremely cautious with anything
that could start a fire. Some ignition sources are obvious
(campfires, welding equipment, cigarettes, fireworks) but others
are less so (lawn trimmers, dragging trailer chains, firearms).
Those living in wildland interfaces and areas vulnerable to
wildfire should have a plan and be ready to evacuate if a fire
starts. With the current weather conditions, any wildfire that
starts has the potential to spread rapidly.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Warning in effect until 9 PM PST Wednesday for
zones 34-35. (See LAXCFWLOX).
High Surf Advisory in effect until 9 PM PST Wednesday for
zones 39>41-87. (See LAXCFWLOX).
Wind Advisory in effect until noon PST today for zones
40-41-44-45-52-88-547. (See LAXNPWLOX).
High Wind Warning in effect until noon PST today for zones
46-53-54. (See LAXNPWLOX).
Red Flag Warning in effect until noon PST today for zones
234>236-239. (See LAXRFWLOX).
Red Flag Warning in effect until 10 PM PST this evening for
zones 240-241-244>246-251>254-288-547-548. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 PM PST Wednesday for
zones 645-670-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PST this afternoon
for zones 650-655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
No significant hazards expected.
&&
PUBLIC...MW/Rorke
AVIATION...Sweet/Rorke
MARINE...Sweet/Phillips
BEACHES...Sweet/Stewart
FIRE...Kittell
SYNOPSIS...MW
weather.gov/losangelesNearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.